MAUDE Adverse Event Report: EXACTECH, INC. HUMERAL STEM INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. HUMERAL STEM INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number HUMERAL STEM INSERTER
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during procedure the black plastic tip of the humeral stem inserter sheered of the impactor and the entire mech disassembled.There were no parts or pieces of the device that fall into the patient wound site.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images received.The device is available for evaluation.
 
Additional Manufacturer Narrative
The broken stem inserter reported may have been the result of exposure to numerous impaction forces, which led to crack initiation, propagation, and ultimate fracture of the stem inserter sphere subcomponent, which led to disassembly of the humeral stem inserter.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a.The broken stem inserter reported may have been the result of exposure to numerous impaction forces, which led to crack initiation, propagation, and ultimate fracture of the stem inserter sphere subcomponent, which led to disassembly of the humeral stem inserter.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
HUMERAL STEM INSERTER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key19570851
Report Number1038671-2024-02019
Device Sequence Number14987645
Product Code KWS
UDI-Device Identifier10885862580443
UDI-Public10885862580443
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL STEM INSERTER
Device Catalogue Number301-09-20
Device Lot Number407509005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer10/09/2024
05/06/2025
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date10/11/2024
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight80 KG